Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 178, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 24, 2010, 4:14 PM CDT for 4 counties in Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2010, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 24, 2010, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:15 PM CDT | FLASH FLOOD | Paragould, AR | LAKE STREET...HIGHWAY 412...AND NORTH SECOND STREET IN PARAGOULD ARE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2331 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719
WGUS54 KMEG 242114
FFWMEG
ARC021-055-075-121-242315-
/O.NEW.KMEG.FF.W.0178.100624T2114Z-100624T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
414 PM CDT THU JUN 24 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 615 PM CDT
* AT 415 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
ROCK...CORNING...HOXIE...MARMADUKE...PARAGOULD...PIGGOTT...
POCAHONTAS...RECTOR...WALNUT RIDGE...CHALK BLUFF NATURAL AREA...
CROWLEYS RIDGE STATE PARK...LAKE CHARLES STATE PARK AND LAKE
FRIERSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3648 9138 3650 9016 3645 9012 3641 9012
3640 9007 3637 9005 3632 9007 3630 9005
3627 9007 3610 9031 3597 9039 3597 9085
3593 9086 3591 9090 3589 9137 3623 9136
3625 9127 3632 9127
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:01 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 24, 3:01 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT THU JUN 24 2010
.DISCUSSION...
A COLD FRONT CONTINUES TO PUSH SOUTH INTO THE MIDSOUTH. SHOWERS AND
THUNDERSTORMS ARE DEVELOPING AHEAD OF THE FRONT. THE COLD FRONT
WILL CONTINUE TO BE THE FOCUS OF SHOWER AND THUNDERSTORM
DEVELOPMENT INTO FRIDAY EVENING BEFORE THE FRONT WASHES OUT. SOME
STORMS COULD BE STRONG DURING THE AFTERNOON AND EVENING HOURS.
LOWS WILL BE IN THE 70S WITH HIGHS IN THE LOWER TO MID 90S. CLOUD
COVER AND THUNDERSTORM ACTIVITY SHOULD KEEP HEAT INDICES FROM
REACHING HEAT ADVISORY CRITERIA THUS WILL LET HEAT ADVISORY GO AT
8 PM CDT.
BY SATURDAY...PRECIPITATION CHANCES WILL BE FROM DIURNAL CONVECTION
AS THE UPPER RIDGE REMAINS OVER THE AREA. SKIES WILL BE PARTLY
CLOUDY DURING THE DAY AND MOSTLY CLEAR AT NIGHT. HUMID CONDITIONS
WILL CONTINUE. THESE CONDITIONS WILL CONTINUE INTO SUNDAY. HEAT
ADVISORIES MAY BE NEEDED AGAIN BY THE LATTER PART OF THE WEEKEND. HIGHS
WILL BE IN THE MID 90S WITH LOWS IN THE 70S.
MONDAY THROUGH END OF THE FORECAST...GFS AND ECMWF DIFFER ON TIMING OF THE
NEXT COLD FRONT AND UPPER AIR PATTERN. THE GFS BRINGS A COLD FRONT
INTO THE CWA ON MONDAY AND MONDAY NIGHT WHILE THE ECMWF IS ABOUT 24
HOURS LATER. MEANWHILE THE GFS CONTINUES TO SHOW THE RIDGE BREAKING
DOWN ALLOWING FOR COOLER TEMPERATURES AND DRIER AIR TO FILTER INTO
THE REGION. DO NOT BUY THIS SOLUTION AS THE GFS HAS BEEN ADVERTISING
THIS SOLUTION FOR AWHILE AND HAS YET TO HAPPEN. THE ECMWF
INTENSIFIES THE RIDGE BEHIND THE FRONT INTO THE MIDDLE OF THE WEEK
OVER THE MIDWEST. THIS WOULD KEEP WARM AND POTENTIALLY HUMID
CONDITIONS OVER THE AREA. WILL TREND TEMPERATURES AND POPS TOWARD
THE ECMWF SOLUTION.
KRM
&&
.AVIATION...
18Z TAF CYCLE
MAINLY VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. A
WEAK COLD FRONT STRETCHES FROM ABOUT KPHT TO KARG AT 18Z. THIS
FRONT WILL SAG A LITTLE FATHER SOUTH OVER THE NEXT 24 HOURS AS THE
STRONG UPPER LEVEL RIDGE THAT HAS BEEN OVER THE MID SOUTH WEAKENS
SLIGHTLY. EXPECT ISOLD TO SCT TSRA THROUGH 25/03Z AND WENT WITH
VCTS AT ALL SITES. THERE IS THE POSSIBILITY OF SHRAS/TSRAS AFT
25/03Z BUT NOT CONFIDENT ENOUGH TO INCLUDE MENTION IN THE TAF.
MVFR VSBYS IN LIGHT FOG POSSIBLE LATE TONIGHT AT KMKL AND KTUP.
SW-W WINDS 6-8 KTS WILL OCCUR THIS AFTN AHEAD OF THE
FRONT...BECOMING LIGHT AND VARIABLE TONIGHT.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 95 76 96 / 30 30 20 20
MKL 73 93 72 94 / 30 30 20 20
JBR 73 93 73 95 / 20 20 20 20
TUP 75 95 73 96 / 30 30 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.
&&Hazardous weather outlook, Jun 24, 3:40 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 340 AM CDT THU JUN 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 340 AM CDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR MUCH OF THE MID SOUTH HEAT INDEX VALUES WILL REMAIN BETWEEN 100 AND 105 DEGREES. A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY AND TONIGHT AS A COLD FRONT MOVES INTO THE MID SOUTH. DAMAGING WIND GUSTS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE FRIDAY AS A COLD FRONT BECOMES STATIONARY ACROSS THE MID SOUTH. DAMAGING WIND GUSTS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. AN ISOLATED STRONG STORM MAY ALSO BE POSSIBLE ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND ON FRIDAY. JAB
In the hours before
Special weather statement, Jun 24, 3:03 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT THU JUN 24 2010 MOZ113-115-242030- DUNKLIN MO-PEMISCOT MO- 303 PM CDT THU JUN 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 330 PM CDT FOR... EAST CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER DEERING AT 303 PM CDT...MOVING EAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR HAYTI AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 24, 3:36 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 336 PM CDT THU JUN 24 2010 ARZ008-017-018-242100- RANDOLPH AR-GREENE AR-LAWRENCE AR- 336 PM CDT THU JUN 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 400 PM CDT FOR... WESTERN GREENE COUNTY IN EASTERN ARKANSAS... EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... RANDOLPH COUNTY IN EASTERN ARKANSAS... SEVERAL STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WERE LOCATED OVER RANDOLPH COUNTY AND EASTERN LAWRENCE COUNTY AT 335 PM CDT. THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH AND WILL IMPACT EASTERN GREENE COUNTY AS WELL. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...HOXIE...POCAHONTAS AND WALNUT RIDGE... SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 24, 3:37 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 337 PM CDT THU JUN 24 2010 MOZ115-TNZ001-002-242115- PEMISCOT MO-LAKE TN-OBION TN- 337 PM CDT THU JUN 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... LAKE COUNTY IN NORTHWEST TENNESSEE... WEST CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE... NORTHEASTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES NORTHWEST OF COTTONWOOD GROVE AT 338 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR REELFOOT LAKE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 24, 3:52 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 352 PM CDT THU JUN 24 2010 ARZ008-017-018-242130- RANDOLPH AR-GREENE AR-LAWRENCE AR- 352 PM CDT THU JUN 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM CDT FOR... WEST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF COLLEGE CITY AT 353 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 24, 3:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 353 PM CDT THU JUN 24 2010 ARZ009-018-MOZ113-242130- CLAY AR-GREENE AR-DUNKLIN MO- 353 PM CDT THU JUN 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM CDT FOR... EXTREME SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS... EASTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES SOUTH OF MARMADUKE AT 354 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR MARMADUKE...PARAGOULD AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 24, 4:11 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 411 PM CDT THU JUN 24 2010 MSZ001-007-242130- DE SOTO MS-TUNICA MS- 411 PM CDT THU JUN 24 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM CDT FOR... WEST CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER BANKS AT 411 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO AND TUNICA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:59 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 46 min |
| Jun 24, 4:23 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Mississippi | 27 min |
| Jun 24, 4:28 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 47 min |
| Jun 24, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 40 min |
| Jun 24, 4:55 PM CDT | Flash Flood Warning | MEG | Greene, Mississippi | 110 min |
| Jun 24, 5:06 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 26 min |
| Jun 24, 5:48 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 30 min |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.